Alert archive / Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 71, NWS Blacksburg, VA

May 29, 20196 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 29, 2019, 5:11 PM EDT for 6 counties in Virginia. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2019, 5:11 PM EDT (21:11 UTC)
Expired
May 29, 2019, 6:00 PM EDT
In force
49 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alleghany County, VA, Bedford County, VA, Botetourt County, VA, City of Covington, VA, Craig County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 5:30 PM EDTTSTM WND DMG1 Nnw Eagle Rock, VAMULTIPLE TREES DOWN IN THE EAGLE ROCK AREA.
May 29, 5:30 PM EDTTSTM WND DMG4 W Gala, VAPOWER LINE DOWN IN THE 5000 BLOCK OF CRAIG CREEK RD.
May 29, 5:44 PM EDTTSTM WND DMG3 Ssw Collierstown, VATREES DOWN NEAR BLUE GRASS TRAIL AND SPRING BRANCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 3:41 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

511 
WUUS51 KRNK 292111
SVRRNK
VAC005-019-023-045-163-580-292200-
/O.NEW.KRNK.SV.W.0071.190529T2111Z-190529T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
511 PM EDT Wed May 29 2019

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  The City of Covington in west central Virginia...
  Alleghany County in west central Virginia...
  Northeastern Craig County in southwestern Virginia...
  Southwestern Rockbridge County in west central Virginia...
  Northwestern Bedford County in south central Virginia...
  Botetourt County in west central Virginia...

* Until 600 PM EDT

* At 510 PM EDT, severe thunderstorms were located along a line
  extending from near Alleghany to near Potts Creek to near Craig
  Springs, moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Alleghany...
  Bedford...
  Covington...
  Clifton Forge...
  and Buchanan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3785 7948 3757 7945 3733 7951 3739 8001
      3742 8008 3740 8012 3742 8032 3761 8020
      3771 8027 3773 8025 3774 8026 3777 8025
      3778 8021 3780 8023 3782 8020
TIME...MOT...LOC 2110Z 272DEG 41KT 3776 8022 3761 8012 3747 8023 

HAIL...<.75IN
WIND...60MPH
 
$$

MBS
3 follow-up statements
209 
WWUS51 KRNK 292127
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
527 PM EDT Wed May 29 2019

VAC005-019-023-045-163-580-292200-
/O.CON.KRNK.SV.W.0071.000000T0000Z-190529T2200Z/
City of Covington VA-Alleghany VA-Craig VA-Rockbridge VA-Bedford VA-
Botetourt VA-
527 PM EDT Wed May 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT 
FOR CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...NORTHEASTERN 
CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...SOUTHWESTERN ROCKBRIDGE 
COUNTY IN WEST CENTRAL VIRGINIA...NORTHWESTERN BEDFORD COUNTY IN 
SOUTH CENTRAL VIRGINIA AND BOTETOURT COUNTIES IN WEST CENTRAL 
VIRGINIA AND THE CITY OF COVINGTON...

At 527 PM EDT, severe thunderstorms were located along a line
extending from Covington to near Eagle Rock to near Daleville, moving
east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Bedford...
Covington...
Clifton Forge...
Buchanan...
and Glasgow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3739 8001 3782 8004 3785 7948 3757 7945
      3733 7951 3739 7997
TIME...MOT...LOC 2127Z 272DEG 41KT 3775 7998 3760 7988 3746 7999 

HAIL...<.75IN
WIND...60MPH
 
$$

MBS
757 
WWUS51 KRNK 292143
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
543 PM EDT Wed May 29 2019

VAC019-045-580-292153-
/O.CAN.KRNK.SV.W.0071.000000T0000Z-190529T2200Z/
City of Covington VA-Craig VA-Bedford VA-
543 PM EDT Wed May 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG AND 
NORTHWESTERN BEDFORD COUNTIES AND THE CITY OF COVINGTON IS 
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central, southwestern and west central Virginia...and
southeastern West Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3757 7945 3757 7976 3783 7978 3785 7948
TIME...MOT...LOC 2143Z 272DEG 41KT 3774 7978 3759 7968 3745 7979 

$$

VAC005-023-163-292200-
/O.CON.KRNK.SV.W.0071.000000T0000Z-190529T2200Z/
Alleghany VA-Rockbridge VA-Botetourt VA-
543 PM EDT Wed May 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT 
FOR EAST CENTRAL ALLEGHANY...SOUTHWESTERN ROCKBRIDGE AND 
NORTHEASTERN BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA...

At 543 PM EDT, severe thunderstorms were located along a line
extending from near Glen Wilton to near Arcadia to near Lithia,
moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Glasgow...
Collierstown...
Natural Bridge...
and Longdale Furnace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3757 7945 3757 7976 3783 7978 3785 7948
TIME...MOT...LOC 2143Z 272DEG 41KT 3774 7978 3759 7968 3745 7979 

HAIL...<.75IN
WIND...60MPH
 
$$

MBS
470 
WWUS51 KRNK 292205
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
605 PM EDT Wed May 29 2019

VAC005-023-163-292214-
/O.EXP.KRNK.SV.W.0071.000000T0000Z-190529T2200Z/
Alleghany VA-Rockbridge VA-Botetourt VA-
605 PM EDT Wed May 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR 
EAST CENTRAL ALLEGHANY...SOUTHWESTERN ROCKBRIDGE AND NORTHEASTERN
BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire and a new warning 
has been issued further to the east.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central, southwestern and west central Virginia...and
southeastern West Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3757 7945 3757 7976 3783 7978 3785 7948
TIME...MOT...LOC 2204Z 272DEG 41KT 3773 7949 3758 7939 3744 7950 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:52 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 29, 3:52 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
352 PM EDT Wed May 29 2019

.SYNOPSIS...
The upper ridge of high pressure that has been over our region will
transition to a broad trough by the weekend. This will mean a trend
towards slightly cooler temperatures with better chances of daily
showers and storms. A strong cold front will approach the region on
Wednesday, bringing an even greater increase in showers and storms
to the area.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 345 PM EDT Wednesday...

SVR Thunderstorm Watch #294 in effect until 8PM for all counties
and Independent Cities along and west of the Blue Ridge. Main
threat is damaging wind.

Through Thursday afternoon, the upper level ridge that has been
parked over Florida, north into the southern Appalachians, will
have its northern extent flattened but the progression of a
strong shortwave trough moving eastward through the Ohio Valley.
This transition will have the effect of bringing a round of
showers and storms to the region late this afternoon into the
evening hours, especially across western and northern parts of
the region. The line of showers and storms is expected to
decrease in coverage as the activity crosses east of the crest
of the Blue Ridge. While coverage is expected to trend to
scattered coverage, there will be the potential for some of the
storms to contain very gusty winds and hail as the activity
progresses through our entire region.

With the weakening ridge will come a greater potential for
additional showers and storms across our area, especially the far
northern sections of the region throughout the night, and then
across western and northern sections of the area during the day
Thursday. A weakening ridge will also mean a trend toward slightly
cooler temperatures. This will become more realized as we head into
the weekend, but for Thursday it will mean highs perhaps a degree or
two cooler as compared to those of today.

Low temperatures tonight will be in the neighborhood of the low to
mid 60s across the mountains with mid to upper 60s across the
Piedmont. High temperatures on Thursday will average the low to mid
80s over the mountains with readings around 90 to the lower 90s over
the Piedmont.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 200 PM EDT Wednesday...

Persistent upper ridge anchored over the Southeast will continue to
weaken and sink southward further into the Gulf/Caribbean allowing
the westerlies to better penetrate farther south. Active frontal
system will drift south into our region Thursday night into Friday.
A second front will cross the area later in the weekend.

Convergence along the front will support scattered showers and
thunderstorms. The moderately strong westerly flow aloft will
increase the potential for organization.  For now will entertain
chance pops Friday, with low confidence on timing, outflow
boundaries from any MCS activity at that time dictating outcome. All
of the synoptic models indicate a distinct short wave, remnants of
the trough in the rockies, which is forecast to cross the Mid-
Atlantic region Friday, but a lot will depend on whether the
atmosphere can recharge thermodynamically from any convective
remnants that may have already deflated the CAPE from Thursday.

Saturday may actually turn out dry as models suggest we will be
between upper disturbances and surface fronts, with a second front
forecast to pass through the area Sunday.  However, since the first
front will not completely scour the low level moisture, will
maintain at least slight chance pops Saturday to account for pop-up
thundershowers which would be favored during the peak heating of the
afternoon.

Overall, temperatures will be lower compared to the heat from
earlier in the week. Until the second frontal passage Sunday,
dewpoints will remain elevated, supporting high humidity.  Highs
Friday and Saturday will generally feature 70s in the mountains to
mid 80s piedmont, and lows 50s/60s respectively.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Wednesday...

An upper low over eastern Canada is forecast to amplify early next
week. The associated front will move south through the eastern CONUS
Sunday with a change in airmass resulting in cooler temperatures for
our area Monday and Tuesday.  The passage of the front Sunday will
bring an opportunity for more showers and thunderstorms, followed by
dry weather Monday, and possibly Tuesday. Return flow will bring
moisture back into the area by mid-week, temperatures moderating.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 145 PM EDT Wednesday...

The vast majority of the area will experience VFR conditions
through the conclusion of the valid TAF forecast period ending
18Z/2PM Thursday. The exception will be areas under and near
showers and storms that will advance into the region in
association with a shortwave trough crossing the mid-Atlantic
region this afternoon and evening. Showers and storms will
become more numerous across primarily the western and northern
sections of the region as we progress through this time portion
of the forecast. This will be the area where sub-VFR conditions
will be possible, many of which, will be limited in time to
period it takes for the precipitation to move across the area.
While isolated pockets of late night/early morning fog will be
possible, the vast majority of the region will be fog-free.

Precipitation is expected to end later this evening for most of
the region. The exception will be some lingering patchy showers
or storms across parts of southeast West Virginia. Isolated to
scattered showers and storms will return across southeast West
Virginia and neighboring sections of southwest Virginia by late
morning Thursday.

Winds will remain southwest through the remainder of the
daylight hours around 10kts across the mountains with gusts in
the 15 to 20kt range over the mountains. Winds will decrease
after sunset. Light southwest or variable winds are forecast
across the Piedmont. Winds will increase again from the w-sw
towards midday Thursday with gusts again near 20kts across the
mountains.

Confidence in the above aviation forecast is moderate to high.
The biggest question will be whether or not fog will be more
prevalent tonight than expected.

Extended Aviation Discussion...

The most notable feature during the period of Thursday night
through Monday will be a transition in the prevailing synoptic
pattern across the country. The upper ridge over the eastern
U.S. will be replaced by a broader long wave trough. This
transition will allow for a greater potential for day-to-day
showers and storms, thus sub-VFR conditions, across the area.
This would also include late night and early morning mountain an
river valley fog, and fog in those areas that receive
substantial rain the day prior.

Confidence in the weather elements of the extended portion of
the aviation discussion is moderate.

&&

.CLIMATE...
As of 1140 PM EDT Tuesday...

Here are the record high and record warm lows for Wednesday and
Thursday for our various climate stations.

Climate Records Summary

Wednesday 05/29/2019
Site  MaxT Year  HiMin Year
KBLF    89 1923     66 1948
KDAN   100 1941     69 1996
KLYH    95 1941     69 1914
KROA    97 1941     69 1991
KRNK    87 2006     64 2018

Thursday 05/30/2019
Site  MaxT Year  HiMin Year
KBLF    89 2011     67 2018
KDAN    99 1918     71 2018
KLYH    95 1895     70 2018
KROA    94 2011     71 2018
KRNK    90 2011     66 2018

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...PM
LONG TERM...PM
AVIATION...DS
CLIMATE...DS
Hazardous weather outlook, May 29, 3:55 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
355 PM EDT Wed May 29 2019

NCZ001>006-018>020-302000-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-
355 PM EDT Wed May 29 2019

This Hazardous Weather Outlook is for north central North Carolina
and northwest North Carolina.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are expected late this afternoon and early
evening. A couple of the storms may produce damaging winds, with
hail a secondary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-302000-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
355 PM EDT Wed May 29 2019

...SEVERE THUNDERSTORM WATCH 294 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ043>047-058-059-302000-
Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
355 PM EDT Wed May 29 2019

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected late this afternoon and early
evening. A few of the storms may produce damaging winds, with hail a
secondary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 29, 4:52 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
452 PM EDT Wed May 29 2019

VAZ014-018-022-033-292130-
Franklin-Montgomery-Craig-Roanoke-
452 PM EDT Wed May 29 2019

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MONTGOMERY,
ROANOKE, SOUTHERN CRAIG AND WESTERN FRANKLIN COUNTIES AND THE CITIES
OF ROANOKE AND SALEM...

Until 530 PM EDT.

At 450 PM EDT, a strong thunderstorm was located over Elliston-
Lafayette, moving east at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
thunderstorm.

Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
and Vinton.

This includes The following Locations The Salem Fairgrounds and
Roanoke Regional Airport.

Frequent cloud to ground lightning is occurring with this shower.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This thunderstorm may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, southwestern and west central Virginia...and
southeastern West Virginia.

LAT...LON 3735 7991 3733 7987 3730 7984 3727 7986
      3724 7984 3722 7985 3722 7983 3723 7982
      3722 7981 3705 7984 3710 8012 3712 8013
      3711 8017 3716 8045 3738 8035
TIME...MOT...LOC 2050Z 278DEG 31KT 3726 8023
Local storm report, May 29, 4:54 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     1 NNE JUMPING BRANCH    37.66N 80.98W
05/29/2019                   SUMMERS            WV   911 CALL CENTER

            TREES REPORTED DOWN COUNTY WIDE. ROAD
            CLOSURES AND POWER LINES ALSO DOWN.

&&
Local storm report, May 29, 4:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     3 NNE TALCOTT           37.68N 80.72W
05/29/2019                   SUMMERS            WV   PUBLIC

            LARGE PINE TREE DOWN IN PENCE SPRINGS.

&&
Special weather statement, May 29, 5:01 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
501 PM EDT Wed May 29 2019

VAZ034-035-045-046-292130-
Amherst-Campbell-Bedford-Appomattox-
501 PM EDT Wed May 29 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN AMHERST, EASTERN
BEDFORD, NORTHERN CAMPBELL AND WESTERN APPOMATTOX COUNTIES AND THE
CITY OF LYNCHBURG...

Until 530 PM EDT.

At 500 PM EDT, a strong thunderstorm was located over Boonsboro,
moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lynchburg...
Concord...
Forest...
Rustburg...
and Madison Heights.

This includes The following Locations Liberty University and
Lynchburg Airport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3734 7934 3751 7933 3755 7893 3729 7896
TIME...MOT...LOC 2100Z 270DEG 29KT 3742 7923

Loconto
Local storm report, May 29, 5:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     1 E ALDERSON            37.73N 80.64W
05/29/2019                   GREENBRIER         WV   911 CALL CENTER

            POWER LINES DOWN ON MONROE ST IN ALDERSON.

&&
Local storm report, May 29, 5:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 NW SPANISHBURG        37.47N 81.15W
05/29/2019  M1.00 INCH       MERCER             WV   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 2 NW
            SPANISHBURG. QUARTER SIZE HAIL ON NUBBINS
            RIDGE. SIDING AND SHINGLES ALSO BLOWN OFF
            HOUSE.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 1:48 PM EDTSpecial Weather StatementRNKRoanoke42 min
May 29, 2:20 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte25 min
May 29, 2:45 PM EDTSpecial Weather StatementRNKGiles45 min
May 29, 2:48 PM EDTSpecial Weather StatementRNKBath42 min
May 29, 3:25 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Smyth, Tazewell, Wythe95 min
May 29, 3:46 PM EDTSpecial Weather StatementRNKHalifax44 min
May 29, 3:58 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington32 min
May 29, 4:08 PM EDTSpecial Weather StatementRNKGiles, Montgomery37 min
May 29, 4:11 PM EDTSpecial Weather StatementRNKBotetourt34 min
May 29, 4:13 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington47 min
May 29, 4:31 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke, City of Radford44 min
May 29, 4:36 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, Giles, City of Covington39 min
May 29, 4:52 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke, City of Roanoke, City of Salem38 min
May 29, 4:55 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Craig, Giles, Grayson, Montgomery and 5 more65 min
May 29, 5:01 PM EDTSpecial Weather StatementRNKCity of Lynchburg29 min
May 29, 5:26 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania49 min
May 29, 5:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Grayson, Montgomery, Patrick and 5 more25 min
May 29, 5:47 PM EDTSpecial Weather StatementRNKCharlotte43 min
May 29, 5:52 PM EDTSevere Thunderstorm WarningRNKAmherst, Buckingham, Rockbridge, City of Buena Vista, City of Lexington1 min
May 29, 5:55 PM EDTSpecial Weather StatementRNKPittsylvania50 min
May 29, 5:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington50 min
May 29, 6:00 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Grayson, Henry, Patrick and 3 more60 min
May 29, 6:10 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania65 min
May 29, 6:35 PM EDTAreal Flood AdvisoryRNKFranklin, Henry, Patrick110 min
May 29, 6:55 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville and 1 more82 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.